MAUDE Adverse Event Report: COOK INC FLEXOR BALKIN GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR BALKIN GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The reported device has been received, an evaluation is in progress.
 
Event or Problem Description
It was reported during an unspecified procedure, the valve was detached from the joint of the flexor balkin guiding sheath in the process of withdrawing dilator.The device was replaced and the procedure was completed.There was no adverse effects experienced by the patient.No additional information has been received.
 
Additional Manufacturer Narrative
(b)(4).Manufacturing narrative: a review of the complaint history, drawings, dimensional verification, device history record, documentation, instructions for use (ifu), manufacturing instructions, specifications, quality control, and visual inspection of the returned device was conducted during the investigation.Manufacturing instructions for this device mention all the materials, operations, and labor procedures for a proper and correct manufacture of the device.Design verification and validation activities are implemented to ensure that this product meets design requirements and that the device meets the needs of the user.There is no evidence to suggest the product was not made to specifications.Review of the device history record shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.The device is shipped with instructions for use (ifu); specific items are addressed such as advising as to proper technique to avoid damaging the device.A flexor balkin guiding sheath was returned with the hub separated.No thread marks were noted in the flare.Compression marks in the sheath tubing were noted 0.9 mm from the proximal end and were 4 mm in length.No obstruction of the lumen was noted.The disc was intact.Based on examination of the returned device, it is possible that the physician applied excessive force on the device during the withdrawal process, which may have contributed to this event.But a definitive root cause cannot be determined.Per the quality engineering risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.

Brand Name
FLEXOR BALKIN GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6396777
Report Number1820334-2017-00343
Device Sequence Number16306216
Product Code DYB
UDI-Device Identifier00827002103856
UDI-Public(01)00827002103856(17)190405(10)6866788
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKCFW-8.0-38-40-RB-BLKN
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/13/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/10/2017
Supplement Report FDA Received Date06/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR
Patient Weight50